MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user reportedly stopped responding to sound with the device since march 2022.The family did not report a trauma, fall or association with adverse event.
 
Event or Problem Description
The user reportedly stopped responding to sound with the device since march 2022.The family did not report a trauma, fall or association with adverse event.Re-implantation is considered, but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode as might be caused by an external mechanical impact appears likely.However, to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
The user reportedly stopped responding to sound with the device since march 2022.The family did not report a trauma, fall or association with adverse event.The user has been re-implanted.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode as might be caused by an external mechanical impact appears likely.However, to determine an exact root cause a device investigation of the explanted device is necessary.The concerned device was explanted but has not been received for investigation yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key14641221
Report Number9710014-2022-00396
Device Sequence Number4919120
Product Code MCM
UDI-Device Identifier09008737331863
UDI-Public(01)09008737331863
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/16/2023
Device Model NumberMI1210 SYNCHRONY ST
Device Catalogue Number33337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/03/2022
06/03/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/30/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale